Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 24, 2021, 2:32 AM CDT for Hubbard County, Minnesota. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2021, 2:32 AM CDT (07:32 UTC)
- Expired
- Jul 24, 2021, 3:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 199 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:38 AM CDT | TSTM WND GST 59 | 2 Ssw Park Rapids, MN | PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| Jul 24, 2:38 AM CDT | TSTM WND GST 59 | Park Rapids, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
268
WWUS83 KFGF 240732
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
232 AM CDT Sat Jul 24 2021
MNZ024-028-031-032-240830-
Wadena MN-East Becker MN-East Otter Tail MN-Hubbard MN-
232 AM CDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUBBARD...NORTHERN
WADENA...NORTHEASTERN OTTER TAIL AND SOUTHEASTERN BECKER COUNTIES
UNTIL 330 AM CDT...
At 232 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benedict to near Evergreen. Movement was
east at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Benedict and Laporte around 235 AM CDT.
Menahga around 250 AM CDT.
Hubbard around 300 AM CDT.
Huntersville around 305 AM CDT.
Badoura around 310 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Minnesota.
LAT...LON 4680 9479 4665 9479 4667 9560 4726 9474
4727 9467 4680 9466
TIME...MOT...LOC 0732Z 260DEG 42KT 4718 9465 4673 9542
$$
JRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:32 AM CDT, 2 hours earlier.
Area forecast discussion, Jul 24, 12:32 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Grand Forks ND 1232 AM CDT Sat Jul 24 2021 .UPDATE... Issued at 1226 AM CDT Sat Jul 24 2021 Cluster of strong thunderstorms has now entered MN side of the southern Red River Valley with some redevelopment in southwestern Cass County and a single storm near Detroit Lakes. The main severe threat will be with the main cluster in Richland/Wilkin and primarily stay along and south of I-94 as it enters Grant County and exits the CWA. Do not anticipate the threat remaining much past 3 AM for our CWA. Primary threat continues to be damaging winds as hail threat has diminished. UPDATE Issued at 1005 PM CDT Fri Jul 23 2021 Cluster of thunderstorms along the ND/SD border near Eureka/Ashley moving east...some earlier wind reports of 55-68 mph in the Linton/Wishek area. Seems a bit less now. Hail threat seems greatly diminished though attm. But will watch these as they move east. In general with 500 mb wave moving thru general support for some shower and t-storms eastward thru far SE ND and eventually WC MN overnight. border thru 06z. && .SHORT TERM...(This afternoon through Saturday night) Issued at 320 PM CDT Fri Jul 23 2021 Short term weather impacts include potential for scattered severe thunderstorms this afternoon and evening, with near critical fire weather conditions possible Saturday. Surface trough axis has acted as a focus for early thunderstorm development this afternoon, with high Td values in the 70s along/east of this supporting ML CAPE 1500-2000 J/KG and heat index values near 100F. Weak forcing associated with subtle waves within mid level westerly flow and PWATs 1-1.5" are supporting isolated to widely scattered activity this afternoon. Main period of forcing is still this afternoon with the main frontal passage, but at that point there is potential that Td values will be decreasing along with instability lowering potential severe threat between the trough axis and frontal zone as this transitions east. Latest trends in HRRR has picked up on this showing weakening trends in coverage/intensity by 00-01Z. Due to at least elevated instability and better forcing though I wouldn't want to rule out original CAM solutions supporting clusters forming during the evening hours. Effective shear 30-40kt and straight hodographs clouds support supercells/splitting, but due to weak low level shear/higher bases tornado threat is limited (though can't be ruled out). Primary threats in this environment will tend to be damaging winds to 75 mph/hail to 1.75". PWATS 1-1.5" and slower storm motions along surface boundaries does raise the possibility for localized heavy rain/excessive rain threat. Rest of tonight-Saturday: After the cold front passes there will be a slight drop in temps aloft but a much greater change in Tds and drier/stable air aloft. While westerly BL flow keeps above average temps in place it will tend help scour out any smoke and HRRR smoke model keeps smoke out of our area (possibly the most clear conditions we've had in weeks at the surface and aloft). Sunny skies and westerly BL flow will support efficient mixing and potential for temps in the lower 90s, RH values in the 20-30 percent range, and gusty winds 20 to 35 mph (highest mixing potential in northeast ND). This raises the possibility for near critical fire weather conditions across the region. The best chance for critical fire weather conditions will be dependent on rain this evening and winds within or west of the RRV. .LONG TERM...(Sunday through Friday) Issued at 320 PM CDT Fri Jul 23 2021 Summary... Upper level ridge in the south west and southern United States continues to take hold bringing hot conditions. Troughs move up and over the ridge through the early and middle part of the week increasing the chances for showers and storms. Near the end of the week ensembles hint at the ridge moving eastward pushing the track of the troughs further north bringing drier and warmer air into the region. The week ahead... Conditions look to be dry throughout Sunday, with temperatures in the upper 80s to lower 90s. RH values remain fairly low in the 30s, with winds on the lighter side. Warm and dry conditions provide elevated fire concerns for the afternoon, but not as elevated as Saturdays impact since winds will be on the higher side. As we head into the early part of next week another trough makes its way up and over the ridge out in the south west. The frontal boundary associated with the trough encounters CAPE values in the 1500-2000 j/kg range. Moisture flow turns more southerly allowing for a stream of higher dew points into the 60s toward our area. Taking a look at ensemble soundings shear has been decent in both directional and speed components through multiple runs. Effective shear in the low and mid levels are around 25-35kts. Lapse rates look decent, but very between different ensembles bringing low confidence in that category. The exact timing of the system is different between runs, with some bringing the trough through early eliminating the daytime heating ingredient which is a key component in initiating storms. Precipitation amounts of exceeding 0.1 inches continue to lie between 40-60% for western MN and eastern ND. Continued chances for precipitation and storms are possible mid week before the ridge begins to push further east increasing heights and tracking troughs further north. This would bring drier conditions and a continuation of the heat. Temperatures through the long term remain consistent with highs in the upper 80s to lower 90s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1226 AM CDT Sat Jul 24 2021 Clearing skies for all TAF sites. Primary concerns for aviation over the next couple of hours will be TS activity to the south of FAR/BJI. Do not expect activity to get into aerodrome but there is a few cells forming SW of Fargo that could get close to southern portions of Fargo in an hour. After 08Z, main aviation concern will be gusty NW winds tomorrow afternoon, especially for DVL/GFK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Speicher SHORT TERM...DJR LONG TERM...Spender AVIATION...Speicher
Hazardous weather outlook, Jul 23, 4:00 AM CDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 400 AM CDT Fri Jul 23 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-240900- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 400 AM CDT Fri Jul 23 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight A few non-severe showers and thunderstorms will move along the Canadian border and south of the I-94 corridor this morning, bringing a few lightning strikes and brief downpours. More intense thunderstorms will develop later this afternoon and continue into the evening. Scattered severe thunderstorms can be expected, with hail up to 1.5 inches and wind gusts to 75 mph the primary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A front moving through will bring slightly cooler and much drier air to the region on Saturday. With northwest winds in the 15 to 25 mph range, elevated fire weather conditions will be possible Saturday afternoon. There are additional chances for thunderstorms Monday and into Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jul 23, 10:37 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
1037 PM CDT FRI JUL 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BEMIDJI 47.48N 94.88W
07/23/2021 BELTRAMI MN PUBLIC
TREES DOWN AT BEMIDJI HIGH SCHOOL. TIME IS
ESTIMATED.
&&Special weather statement, Jul 23, 11:50 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1150 PM CDT Fri Jul 23 2021
MNZ029-NDZ052-053-240545-
Wilkin MN-Sargent ND-Richland ND-
1150 PM CDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKIN...RICHLAND AND
EASTERN SARGENT COUNTIES UNTIL 1245 AM CDT...
At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wyndmere, or 24 miles west of Wahpeton, moving east at 60 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Wahpeton, Breckenridge, Hankinson, Lidgerwood, Wyndmere, Fairmount
and Mooreton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern North Dakota. A Severe Thunderstorm Watch also remains
in effect until 500 AM CDT for west central Minnesota.
LAT...LON 4594 9730 4638 9726 4641 9633 4602 9636
4602 9657 4594 9656
TIME...MOT...LOC 0450Z 273DEG 51KT 4621 9712
RiddleLocal storm report, Jul 24, 1:42 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
142 AM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST FERGUS FALLS 46.28N 96.07W
07/24/2021 M60 MPH OTTER TAIL MN TRAINED SPOTTER
3 INCH TREE LIMBS DOWN.
&&Local storm report, Jul 24, 2:11 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
211 AM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 3 N BRUSHVALE 46.41N 96.64W
07/24/2021 M62 MPH WILKIN MN MESONET
MEASURED WIND GUST ON PERSONAL WEATHER
STATION.
1250 AM TSTM WND GST TENNEY 46.04N 96.45W
07/24/2021 M57 MPH WILKIN MN MESONET
MEASURED AT MN RWIS STATION.
0115 AM TSTM WND GST 8 SW ELBOW LAKE 45.91N 96.10W
07/24/2021 M58 MPH GRANT MN MESONET
MEASURED BY PERSONAL WEATHER STATION.
0115 AM TSTM WND GST 10 W ELBOW LAKE 45.99N 96.19W
07/24/2021 M60 MPH GRANT MN MESONET
MEASURED ON PERSONAL WEATHER STATION IN
NORTH OTTAWA TOWNSHIP.
1247 AM HAIL 2 E DETROIT LAKES 46.81N 95.80W
07/24/2021 M1.00 INCH BECKER MN PUBLIC
HAIL ON EAST SIDE OF BIG DETROIT LAKE.
0108 AM HAIL FRAZEE 46.73N 95.70W
07/24/2021 M1.25 INCH BECKER MN PUBLIC
&&Local storm report, Jul 24, 2:13 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
213 AM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND GST 2 NW PERHAM 46.62N 95.60W
07/24/2021 M53 MPH OTTER TAIL MN MESONET
MEASURED AT NDAWN STATION.
&&Special weather statement, Jul 24, 2:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
232 AM CDT Sat Jul 24 2021
MNZ024-028-031-032-240830-
Wadena MN-East Becker MN-East Otter Tail MN-Hubbard MN-
232 AM CDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUBBARD...NORTHERN
WADENA...NORTHEASTERN OTTER TAIL AND SOUTHEASTERN BECKER COUNTIES
UNTIL 330 AM CDT...
At 232 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benedict to near Evergreen. Movement was
east at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Benedict and Laporte around 235 AM CDT.
Menahga around 250 AM CDT.
Hubbard around 300 AM CDT.
Huntersville around 305 AM CDT.
Badoura around 310 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Minnesota.
LAT...LON 4680 9479 4665 9479 4667 9560 4726 9474
4727 9467 4680 9466
TIME...MOT...LOC 0732Z 260DEG 42KT 4718 9465 4673 9542
JRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:50 PM CDT | Special Weather Statement | FGF | Richland | 55 min |
| Jul 24, 12:41 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 49 min |
| Jul 24, 12:58 AM CDT | Severe Thunderstorm Warning | FGF | Grant | 47 min |
| Jul 24, 1:05 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 40 min |
| Jul 24, 1:34 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 41 min |
| Jul 24, 1:51 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 39 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.